Detalle Publicación

ARTÍCULO
Management of hyponatremia associated with acute porphyria-proposal for the use of tolvaptan
Autores: Solares, I.; Tejedor, M.; Jericó Asenjo, Daniel; Morales-Conejo, M.; de Salamanca, R. E.; Fontanellas Roma, Antonio (Autor de correspondencia); Tejedor-Jorge, A.
Título de la revista: ANNALS OF TRANSLATIONAL MEDICINE
ISSN: 2305-5839
Volumen: 8
Número: 17
Páginas: 1098
Fecha de publicación: 2020
Lugar: WOS
Resumen:
Hyponatremia is a common feature during the neurovisceral acute attacks which characterize hepatic porphyrias, as well as a sign of its severity. Therapeutic options for first-line acute attacks are intravenous administration of glucose and/or exogenous heme. The former treatment can aggravate hyponatremia by dilution and cause seizures; thus, the correction of hyponatremia must be carried out with extreme caution. This review summarizes recommendations for the management of hyponatremia during acute episodes of porphyria. Hyponatremia should be corrected slowly and seizures treated with medications in order to not exacerbate motor and sensory axonal neuropathy. The syndrome of inappropriate antidiuretic hormone secretion (SIADH) is considered a frequent cause of hyponatremia in acute porphyrias and must be identified as a symptom of an acute porphyria attack. Tolvaptan produces aquaresis and is considered a safe drug in porphyria. However, its use has only been reported in isolated cases during a porphyria attack. The convenience and usefulness of this drug in acute porphyria are discussed.